Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 12, 2005, 3:38 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 69 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 3:38 PM MDT (21:38 UTC)
- Expired
- Jun 12, 2005, 4:47 PM MDT
- In force
- 69 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:45 PM MDT | HAIL 1 | 20 Sw Syracuse, KS | |
| Jun 12, 3:48 PM MDT | HAIL 1 | 11 Nw Johnson City, KS | |
| Jun 12, 4:15 PM MDT | HAIL 1.75 | 18 Sw Syracuse, KS | |
| Jun 12, 4:25 PM MDT | HAIL 1.75 | 12 S Kendall, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 122138 SVRDDC KSC075-187-122245- /O.NEW.KDDC.SV.W.0091.050612T2138Z-050612T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 338 PM MDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HAMILTON COUNTY IN SOUTHWEST KANSAS. NORTHERN STANTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 445 PM MDT(545 PM CDT) * AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES NORTHWEST OF BIG BOW...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HAMILTON COUNTY... RURAL AREAS OF NORTHERN STANTON COUNTY... BIG BOW... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3789 10204 3767 10204 3754 10153 3784 10154 $$ 18
3 follow-up statements
000 WWUS53 KDDC 122154 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 453 PM CDT SUN JUN 12 2005 KSC075-187-122245- /O.CON.KDDC.SV.W.0091.000000T0000Z-050612T2245Z/ HAMILTON KS-STANTON KS- 353 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN HAMILTON AND NORTHERN STANTON COUNTIES UNTIL 445 PM MDT (545 PM CDT)... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF JOHNSON CITY...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HAMILTON COUNTY... RURAL AREAS OF NORTHERN STANTON COUNTY... AT 345 PM MDT A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL 20 MILES SOUTHWEST OF SYRACUSE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3789 10204 3767 10204 3754 10153 3784 10154 $$ & 18
000 WWUS53 KDDC 122207 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 507 PM CDT SUN JUN 12 2005 KSC075-187-122245- /O.CON.KDDC.SV.W.0091.000000T0000Z-050612T2245Z/ HAMILTON KS-STANTON KS- 407 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN HAMILTON AND NORTHERN STANTON COUNTIES UNTIL 445 PM MDT (545 PM CDT)... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTH OF JOHNSON CITY... AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SOUTHERN HAMILTON COUNTY... RURAL AREAS OF NORTHERN STANTON COUNTY... AT 348 PM MDT A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL 11 MILES NORTHWEST OF JOHNSON CITY. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3789 10204 3767 10204 3754 10153 3784 10154 $$ & 18
000 WWUS53 KDDC 122247 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 546 PM CDT SUN JUN 12 2005 KSC075-187-122256- /O.EXP.KDDC.SV.W.0091.000000T0000Z-050612T2245Z/ HAMILTON KS-STANTON KS- 446 PM MDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY WILL EXPIRE AT 445 PM MDT (545 PM CDT)... ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STANTON COUNTY HAS BEEN REPLACED WITH A SEVERE THUNDERSTORM WARNING FOR ALL OF STANTON COUNTY UNTIL 630 PM CDT. AT 542 PM CDT (442 PM MDT) ...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3789 10204 3767 10204 3754 10153 3784 10154 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:37 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 12, 1:37 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 237 PM CDT SUN JUN 12 2005 .DISCUSSION... DAYS 1-2... NEGATIVE TILT UPPER TROUGH IS LIFTING EAST NORTHEAST THROUGH CENTRAL AND EASTERN COLORADO ATTM. STORMS THAT DEVELOPED IN THE WARM ADVECTION REGIME AHEAD OF THE WAVE EARLY THIS MORNING CONTINUE TO THE SOUTH AND EAST ACROSS THE EASTERN TX PANHANDLE AND NORTHWEST OK AND HAVE BEEN SLOW TO EXIT. STRATIFORM PRECIP TO THE NORTH OF THE COMPLEX ACROSS SW KS HAS COOLED/STABILIZED MUCH OF THE AREA. THE MAIN EXCEPTION WILL BE THE FAR WEST AS CLOUDS EITHER HAVE CLEARED OR ARE BEGINNING TO CLEAR. A SURFACE LOW CURRENTLY SITS OVER SE COLORADO WITH AN OUTFLOW BOUNDARY TRAILING SOUTHEAST FROM THERE INTO THE NORTHERN TX PANHANDLE. A PACIFIC FRONT TRAILS BACK TO THE SOUTHWEST ACROSS NORTHEAST NEW MEXICO WITH A DRYLINE EXTENDING FROM THE FRONT SOUTH ACROSS WEST TX. STORMS HAVE BEGUN TO DEVELOP ACROSS EASTERN CO AHEAD OF THE TROUGH ALONG THE FRONT. THE BEST CHANCE FOR TORNADOES WILL BE OVER SE COLORADO/FAR SW KS WHERE SURFACE FLOW REMAINS BACKED AND DEWPOINTS REMAIN HIGH. THIS WILL BE A BRIEF WINDOW AS STRONG LINEAR FORCING ALONG THE FRONT WILL LIKELY DEVELOP A SQUALL LINE THAT WILL MARCH EAST/NORTHEAST DURING THE EVENING ACROSS WESTERN KS. THE SEVERITY OF THESE STORMS IS IN QUESTION AS THE LINE MOVES FARTHER EAST INTO KS, BUT FORCED ASCENT AHEAD OF THE TROUGH MAY BE ABLE TO USE WHATEVER CAPE IS AVAILABLE ABOVE THE SURFACE. SO WILL MAINTAIN SEVERE MENTION IN ZONES WITH THE MAIN THREAT BEING HAIL AND POSSIBLY AN ISOLATED WIND GUST. AFTER LOOKING AT FFG VALUES, I DONT FEEL WE ARE IN AS BAD A SHAPE FLOODING WISE AS OUR NEIGHBORS TO THE NORTH AND EAST. IN ADDITION, THE STRONGEST UPPER DIVERGENCE SHOULD PASS ACROSS NORTHWEST KS AND THE 20KM RUC CONFIRMS THIS, DEVELOPING THE HEAVIER PRECIP TO OUR NORTH. SO WILL ONCE AGAIN NOT ISSUE A FLOOD WATCH. I CANT RULE OUT SOME ISOLATED FLOODING, BUT I DONT THINK IT WILL BE WIDESPREAD DUE TO THE SPEED OF MOVEMENT. THE GOING FORECAST LOOKED QUITE REASONABLE AFTER A QUICK GLANCE AT THE 18Z NAM SO WILL NOT CHANGE. MONDAY AND TUESDAY LOOK WARM AND DRY FOR A CHANGE AS THE UPPER TROUGH MOVES EAST AND THE PACIFIC FRONT MOVES THRU THE AREA. TOMORROWS HIGHS WILL BE A FACTOR OF ELEVATION WITH THE DOWNSLOPE COMPONENT OF THE WIND EXPECTED WITH COOLER READINGS NW TO WARMEST READINGS AT P28. DAYS 3-7... FORECAST CHALLENGES CONTINUE TO BE HIGH TEMPERATURES, THEN ANY RAINFALL ON THURSDAY. UPSLOPE OF HIGHER DEWPOINTS INTO WESTERN KANSAS ON THURSDAY MAY BE ENOUGH TO PRODUCE A FEW THUNDERSTORMS, HOWEVER ANY WARMING AT 700 MB MAY PRECLUDE THIS CHANCE. FOR NOW WILL CONTINUE WITH GOING FORECAST WITH A LOW POP TO COVER. AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO CENTRAL KANSAS INTO THE WEEKEND WITH WARMING LAYER TEMPS. FORECAST 850 MB TEMPS STILL COOL ON THE EAST SIDE OF UPPER RIDGE, SO WILL CONTINUE WITH HIGHS IN THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DDC 59 83 53 84 / 70 0 0 0 GCK 57 82 52 83 / 70 0 0 0 EHA 56 82 52 83 / 40 0 0 0 LBL 57 84 53 83 / 60 0 0 0 HYS 58 80 53 83 / 70 10 10 0 P28 63 88 60 84 / 70 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && LACY/06
Hazardous weather outlook, Jun 12, 2:53 PM MDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 353 PM CDT SUN JUN 12 2005 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 353 PM CDT (253 PM MDT) SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY ALONG AND EAST OF A MEADE TO HAYS LINE. AN ISOLATED SEVERE STORM IS POSSIBLE AND WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. THESE STORMS COULD ALSO PRODUCE SOME LOCALLY HEAVY RAIN AND PONDING ON ROADWAYS. SKIES HAVE CLEARED ACROSS FAR WESTERN KANSAS WHICH HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE SOME. A LINE OF STORMS HAS DEVELOPED AS A RESULT AND THIS WILL MOVE EAST FROM SOUTHEASTERN COLORADO INTO FAR SOUTHWESTERN KANSAS DURING THE EVENING. THERE IS A SLIGHT RISK THESE STORMS COULD BECOME SEVERE. LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ALONG WITH AN ISOLATED TORNADO. THE GREATEST TORNADO THREAT IS ALONG AND WEST OF A ROLLA TO SYRACUSE LINE DURING THE LATE AFTERNOON. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY OF THESE STORMS SO PEOPLE IN AREAS THAT HAVE RECENTLY RECEIVED LARGE AMOUNTS OF RAIN COULD SEE SOME MORE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS SOUTHWEST KANSAS. LACY
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:35 PM MDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 36 min |
| Jun 12, 4:22 PM MDT | Severe Thunderstorm Warning | DDC | Kearny | 54 min |
| Jun 12, 4:44 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 46 min |
| Jun 12, 5:29 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 47 min |
| Jun 12, 5:55 PM MDT | Severe Thunderstorm Warning | DDC | Grant | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.